Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 88, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 28, 2023, 7:48 PM EDT for Jefferson County, Washington County, Georgia. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2023, 7:48 PM EDT (23:48 UTC)
- Expired
- Mar 29, 2023, 2:14 PM EDT
- In force
- 18 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 82 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ogeechee River at GA 88 near Grange (GRGG1). The gauge peaked at 18.45 ft at Mar 29, 2023, 2:00 AM EDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02200120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
083
WGUS42 KFFC 282348
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
748 PM EDT Tue Mar 28 2023
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Ogeechee River at GA 88 near Grange affecting Jefferson and
Washington Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC163-303-291200-
/O.NEW.KFFC.FL.W.0088.230328T2348Z-000000T0000Z/
/GRGG1.1.ER.230328T2305Z.230328T2315Z.000000T0000Z.UU/
748 PM EDT Tue Mar 28 2023
...FLOOD WARNING IN EFFECT FROM THIS EVENING UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Ogeechee River at GA 88 near Grange.
* WHEN...From this evening until further notice.
* IMPACTS...At 18.0 feet, Flood stage is reached. Minor flooding of
woodlands occurs upstream and downstream from the gage on Georgia
Highway 88. The water level will cover around three fourths of the
Sandy Ford Public Boat Ramp.
* ADDITIONAL DETAILS...
- At 7:15 PM EDT Tuesday the stage was 18.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:15 PM EDT Tuesday was 18.0 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 18.0 feet.
- Flood History...This crest compares to a previous crest of
18.2 feet on 12/16/2019.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3315 8279 3321 8270 3308 8257 3303 8239
3294 8243 3300 8263
$$3 follow-up statements
322
WGUS82 KFFC 290035
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
835 PM EDT Tue Mar 28 2023
...The Flood Warning continues for the following rivers in Georgia...
Ogeechee River at GA 88 near Grange affecting Jefferson and
Washington Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC163-303-291245-
/O.CON.KFFC.FL.W.0088.000000T0000Z-000000T0000Z/
/GRGG1.1.ER.230328T2305Z.230329T0015Z.000000T0000Z.UU/
835 PM EDT Tue Mar 28 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Ogeechee River at GA 88 near Grange.
* WHEN...Until further notice.
* IMPACTS...At 18.0 feet, Flood stage is reached. Minor flooding of
woodlands occurs upstream and downstream from the gage on Georgia
Highway 88. The water level will cover around three fourths of the
Sandy Ford Public Boat Ramp.
* ADDITIONAL DETAILS...
- At 8:15 PM EDT Tuesday the stage was 18.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:15 PM EDT Tuesday was 18.1 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 18.0 feet.
- Flood History...This crest compares to a previous crest of
18.2 feet on 12/16/2019.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3315 8279 3321 8270 3308 8257 3303 8239
3294 8243 3300 8263
$$675
WGUS82 KFFC 290743
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
343 AM EDT Wed Mar 29 2023
...The Flood Warning continues for the following rivers in Georgia...
Alabama...
Chattahoochee River at 14th Street at Columbus affecting Lee,
Muscogee, Chattahoochee and Russell Counties.
Flint River at US 19 near Carsonville affecting Taylor, Crawford,
Upson and Talbot Counties.
Flint River at GA 26 near Montezuma affecting Sumter, Macon and
Dooly Counties.
Ocmulgee River near Macon affecting Twiggs, Houston, Bibb, Monroe
and Jones Counties.
Flint River near Thomaston affecting Upson and Talbot Counties.
Echeconnee Creek at Houston Road near Byron affecting Houston,
Crawford, Peach and Bibb Counties.
Ogeechee River at GA 88 near Grange affecting Jefferson and
Washington Counties.
Oconee River at Avant Mine near Oconee affecting Wilkinson and
Washington Counties.
...The Flood Warning is extended for the following rivers in
Georgia...
Ocmulgee River at US 341 at Hawkinsville affecting Bleckley and
Pulaski Counties.
Oconee River at Dublin affecting Laurens, Wilkinson, Johnson and
Washington Counties.
For the Chattahoochee River Basin...including Helen, Dahlonega,
Cornelia, Buford, Buford, Suwanee, Suwanee, Chattahoochee River
upstream McGinnis Ferry Rd, Norcross, Roswell, Chattahoochee River
above Roswell, Powers Ferry & I285 Atlanta, Smyrna, Chattahoochee
River below Morgan Falls Dam, Atlanta, Atlanta, Atlanta, Atlanta,
Fairburn, Whitesburg, Fairplay, Whitesburg, Whitesburg, Franklin,
Corinth, Hammett Rd below Hogansville, Franklin, West Point,
Columbus, Union, Omaha...Minor flooding is forecast.
For the Flint River Basin...including Lovejoy, Peachtree City,
Fayetteville, Americus, Peachtree City, Woolsey, Sharpsburg,
Peachtree City, Peachtree City, Senoia, Griffin, Griffin, Orchard
Hill, Molena, Thomaston, Carsonville, Montezuma, Byromville...
Moderate flooding is forecast.
For the Ocmulgee River Basin...including Jackson, Griffin, Juliette,
Juliette, Dames Ferry, Macon, Macon, Hawkinsville, Byron,
Clinchfield, Hawkinsville, Abbeville, McRae, Scotland, Lumber City...
Moderate flooding is forecast.
For the Oconee River Basin...including Penfield, Milledgeville,
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Major flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/atlanta.
&&
ALC081-113-GAC053-215-291945-
/O.EXT.KFFC.FL.W.0076.000000T0000Z-230330T0925Z/
/CBUG1.1.ER.230327T1541Z.230328T0430Z.230330T0325Z.NO/
243 AM CDT Wed Mar 29 2023 /343 AM EDT Wed Mar 29 2023/
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is occurring.
* WHERE...Chattahoochee River at 14th Street at Columbus.
* WHEN...Until late tonight.
* IMPACTS...At 28.0 feet, Minor flooding continues along the river
upstream and downstream from the gage on the 14th Street bridge.
Portions of the River Walk in Columbus will be flooded around one
foot deep and closed to the public. The Phenix City Amphitheater
on the Alabama side will begin to flood.
* ADDITIONAL DETAILS...
- At 2:00 AM CDT Wednesday /3:00 AM EDT Wednesday/ the stage
was 28.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:00 AM CDT Wednesday /3:00 AM EDT Wednesday/ was
33.9 feet.
- Forecast...The river is expected to fall below flood stage
late this evening.
- Flood stage is 27 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$
GAC079-263-269-293-291945-
/O.EXT.KFFC.FL.W.0067.000000T0000Z-230330T1245Z/
/CLUG1.2.ER.230327T0706Z.230328T0800Z.230330T0645Z.NO/
343 AM EDT Wed Mar 29 2023
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Moderate flooding is occurring.
* WHERE...Flint River at US 19 near Carsonville.
* WHEN...Until tomorrow morning.
* ADDITIONAL DETAILS...
- At 3:15 AM EDT Wednesday the stage was 28.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:15 AM EDT Wednesday was 34.4 feet.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to 5.7 feet
Sunday evening.
- Flood stage is 18 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3280 8430 3275 8421 3257 8398 3253 8405
3265 8415 3276 8437
$$
GAC021-153-169-207-289-291945-
/O.EXT.KFFC.FL.W.0064.000000T0000Z-230331T0900Z/
/MACG1.2.ER.230326T2059Z.230328T1100Z.230331T0300Z.NO/
343 AM EDT Wed Mar 29 2023
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Ocmulgee River near Macon.
* WHEN...Until early Friday morning.
* IMPACTS...At 25 feet, Minor flooding expands further into the
woodlands and over the Macon GreenWay Ocmulgee Heritage Trail
north of the Martin Luther King Boulevard bridge. The flood waters
will be up to 5 feet deep on portions of the trail. Large portions
of agricultural lands just east and south of Macon will be under 1
to 7 feet of water.
* ADDITIONAL DETAILS...
- At 2:30 AM EDT Wednesday the stage was 25 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:30 AM EDT Wednesday was 27.8 feet.
- Forecast...The river is expected to fall below flood stage
late tomorrow evening and continue falling to 15.8 feet
Sunday evening.
- Flood stage is 18 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC167-175-303-319-291945-
/O.EXT.KFFC.FL.W.0085.230330T0042Z-000000T0000Z/
/DBNG1.2.ER.230330T0042Z.230331T1800Z.000000T0000Z.NO/
343 AM EDT Wed Mar 29 2023
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING UNTIL FURTHER
NOTICE...
* WHAT...Moderate flooding is forecast.
* WHERE...Oconee River at Dublin.
* WHEN...From this evening until further notice.
* IMPACTS...At 27 feet, Significant flooding expands into the
woodlands and agricutural areas upstream and downstream from the
gage on U.S. Highway 80. The flood waters will be around 4 feet
deep on Rex Miller Road and Old River Lane. Several homes on these
roads will be under two feet of water. Also a few homes on River
Ridge Road will be flooded with a foot of water. Portions of the
Riverview Park Golf Course will be flooded.
* ADDITIONAL DETAILS...
- At 2:45 AM EDT Wednesday the stage was 15.4 feet.
- Forecast...The river is expected to rise above flood stage
this evening and continue rising to a crest of 26.6 feet
early Friday afternoon.
- Flood stage is 21 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3265 8298 3267 8289 3257 8284 3238 8268
3236 8277 3254 8293
$$
GAC093-193-261-291945-
/O.EXT.KFFC.FL.W.0083.230330T0600Z-230401T1200Z/
/MNTG1.1.ER.230330T0600Z.230331T0000Z.230401T0600Z.NO/
343 AM EDT Wed Mar 29 2023
...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO SATURDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Flint River at GA 26 near Montezuma.
* WHEN...From late tonight to Saturday morning.
* IMPACTS...At 23 feet, Minor flooding continues in the woodlands
and extensive flood plain along the river upstream and downstream
from the gage on Georgia Highway 26. The access road to Georges
Boat Landing will be flooded at least 3 feet deep.
* ADDITIONAL DETAILS...
- At 2:15 AM EDT Wednesday the stage was 10.5 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 23.2 feet tomorrow
evening. It will then fall below flood stage early Saturday
morning.
- Flood stage is 20 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3253 8405 3257 8398 3229 8401 3204 8393
3202 8400 3229 8408
$$
GAC023-235-291945-
/O.EXT.KFFC.FL.W.0084.230330T2017Z-000000T0000Z/
/HAWG1.2.ER.230330T2017Z.230401T0600Z.000000T0000Z.NO/
343 AM EDT Wed Mar 29 2023
...FLOOD WARNING NOW IN EFFECT FROM THURSDAY AFTERNOON UNTIL FURTHER
NOTICE...
* WHAT...Moderate flooding is forecast.
* WHERE...Ocmulgee River at US 341 at Hawkinsville.
* WHEN...From Thursday afternoon until further notice.
* IMPACTS...At 26 feet, Moderate flooding begins...with several
homes surrounded by flood waters and at least 3 homes begin
flooding near Gooseneck Lane and RiverView Road.
* ADDITIONAL DETAILS...
- At 2:45 AM EDT Wednesday the stage was 9.2 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow afternoon and continue rising to a crest of 26.4
feet early Saturday morning.
- Flood stage is 20 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3263 8359 3266 8353 3229 8343 3210 8332
3206 8337 3227 8349
$$
GAC163-303-291945-
/O.CON.KFFC.FL.W.0088.000000T0000Z-000000T0000Z/
/GRGG1.1.ER.230328T2305Z.230329T0430Z.000000T0000Z.UU/
343 AM EDT Wed Mar 29 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Ogeechee River at GA 88 near Grange.
* WHEN...Until further notice.
* IMPACTS...At 18 feet, Flood stage is reached. Minor flooding of
woodlands occurs upstream and downstream from the gage on Georgia
Highway 88. The water level will cover around three fourths of the
Sandy Ford Public Boat Ramp.
* ADDITIONAL DETAILS...
- At 3:15 AM EDT Wednesday the stage was 18.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:15 AM EDT Wednesday was 18.5 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 18 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3315 8279 3321 8270 3308 8257 3303 8239
3294 8243 3300 8263
$$
GAC021-079-153-225-291945-
/O.CON.KFFC.FL.W.0082.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.230328T0730Z.230328T1800Z.000000T0000Z.NR/
343 AM EDT Wed Mar 29 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring. This approaches the flood of
record.
* WHERE...Echeconnee Creek at Houston Road near Byron.
* WHEN...Until further notice.
* IMPACTS...At 17 feet, Minor flooding expands into the woodland
areas upstream and downstream from the gage on Houston Road.
Larger portions of creek access roads will flood.
* ADDITIONAL DETAILS...
- At 3:15 AM EDT Wednesday the stage was 16.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:15 AM EDT Wednesday was 18.4 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 15 feet.
- Flood History...This crest compares to a previous crest of
16.6 feet on 09/18/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$
GAC263-293-291945-
/O.CON.KFFC.FL.W.0075.000000T0000Z-000000T0000Z/
/TMSG1.1.ER.230327T1310Z.230328T2015Z.000000T0000Z.NO/
343 AM EDT Wed Mar 29 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Flint River near Thomaston.
* WHEN...Until further notice.
* ADDITIONAL DETAILS...
- At 3:02 AM EDT Wednesday the stage was 12.2 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 11 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3291 8447 3280 8430 3276 8437 3287 8453
$$
GAC303-319-291945-
/O.CON.KFFC.FL.W.0073.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.230327T1146Z.230328T1200Z.000000T0000Z.NR/
343 AM EDT Wed Mar 29 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring. This approaches the flood of
record.
* WHERE...Oconee River at Avant Mine near Oconee.
* WHEN...Until further notice.
* IMPACTS...At 19 feet, Minor flooding continues to expand into the
woodlands and wetlands along the river upstream and downstream
from a gage located by a dirt boat ramp on the west side of Avant
Mine off Adams Road in Washington County. The water level will
begin to surround the elevated USGS gage house.
* ADDITIONAL DETAILS...
- At 2:45 AM EDT Wednesday the stage was 19.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:45 AM EDT Wednesday was 19.8 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 18 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$233
WGUS82 KFFC 291814
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
214 PM EDT Wed Mar 29 2023
...The Flood Warning is cancelled for the following rivers in
Georgia...
Ogeechee River at GA 88 near Grange affecting Jefferson and
Washington Counties.
GAC163-303-291915-
/O.CAN.KFFC.FL.W.0088.000000T0000Z-230329T1814Z/
/GRGG1.1.ER.230328T2305Z.230329T0430Z.230329T1427Z.UU/
214 PM EDT Wed Mar 29 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Ogeechee River at GA 88 near Grange.
* ADDITIONAL DETAILS...
- At 1:15 PM EDT Wednesday the stage was 17.7 feet.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3315 8279 3321 8270 3308 8257 3303 8239
3294 8243 3300 8263
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 28, 7:35 PM EDT, 13 minutes earlier.
Area forecast discussion, Mar 28, 7:35 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 735 PM EDT Tue Mar 28 2023 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Wednesday) Issued at 246 PM EDT Tue Mar 28 2023 Not too many changes to note from the previous forecast update. A stationary boundary remains draped across south-central GA this afternoon and scattered convection is ongoing south of the boundary. Any convection still looks to remain confined to our southernmost counties and this is expected to gradually come to an end as a cold front pushes the stationary boundary out of the area. Breezy winds will quickly shift to the NW behind the cold front and result in gradually improving sky conditions as drier air starts to filter in. Temperatures tonight are forecast dip into the 30s/40s. On Wednesday, we welcome a much needed reprieve from the active weather we have currently been experiencing. High temperatures are forecast to be in the 60s areawide with partly to mostly sunny skies. The biggest concern for tomorrow with be potential fire danger concerns particularly across North GA where rainfall totals were much less compared to the rest of the CWA over the past several days. Minimum RH values are forecast to be in the mid 20s tomorrow. With winds increasing behind the front, low minimum RH values and fuel moisture already below 9% today we will likely need a fire danger statement for tomorrow. 07 && .LONG TERM... (Thursday morning through next Monday) Issued at 246 PM EDT Tue Mar 28 2023 As we enter the extended range on Thursday, quasi-zonal flow ahead of an approaching weak ridge axis at the mid-levels coupled with surface high pressure supports the tail-end of our reprieve from any severe weather woes. Dry, northwesterly flow aloft combined with weak subsidence will help keep Thursday clear and dry, with high temperatures expected to be in the (seasonal) 70s areawide. The surface high begins to slide offshore by early Friday, supporting perhaps a brief period of wedging across the mid- Atlantic, but more importantly, a shift to winds out of the south/southeast and full- fledged moisture return. GFS mesoanalysis currently progs PWATs across north and central Georgia increasing from <0.5" at 18Z Thursday to 1-1.5" by 18Z Friday. As has been the case seemingly every week over the past month or two, this increase in Gulf moisture occurs ahead of an approaching (and occluding) paired mid-level trough/surface low lifting from the Four Corners region into the Midwest. For much of the day Friday, the forecast area lies in an area of tightening pressure gradients ahead of the frontal system. Winds look to be quite gusty Friday through Saturday, especially across north Georgia. Currently have gusts to 25-30mph for our far northern tier, and care will need to be taken as this event enters the near term for the potential to meet advisory criteria. Forcing along the frontal boundary becomes more and more dilute as distance increases between the southern end of it and the parent low, and best chances for strong to severe storms look to stay off well to our west. However, by 06-12Z Saturday morning when the front is on our doorstep, dewpoints will be well into the lower-60s as far north as Walker County. Despite overcast skies looking likely in the 24-30 hours preceding the arrival of the front, surface moisture along with weak (but non-trivial) diurnal heating seems to support a low-end chance for severe storms south of I-20. Global models show between 1000-2000 J/kg of MUCAPE Saturday afternoon south of Atlanta, which is more than enough to support a strong updraft. It remains to be seen (and will be an important limiting factor, if not) if enough shear will be present allow for any substantial storm organization. For now, hodographs look to be long and straight thanks to southwesterly surface flow running parallel to a SW to NE oriented front, and at 20-25kts or less within the effective inflow layer. Much can change between now and Day 5, so have opted included chance to likely coverage of thunderstorms within the grids, with details regarding intensity of storms to be nailed down later. Following FROPA early Sunday, a comparatively very dry airmass settles in across the Southeast as yet another surface high slides into place. Flow at the mid-levels returns to a nearly zonal pattern, and the only real features to mention are a few shortwave bursts of moisture that will support periods of increased cloud cover through late Monday. Highs look to be in the 70s to near 80 to round out the long-term, with lows increasing from the lower-50s into the lower-60s by Saturday morning, before dropping back into the 40s post-front. 96 && .AVIATION... (00Z TAFS) Issued at 711 PM EDT Tue Mar 28 2023 VFR conditions will prevail through the TAF period. Midlevel clouds in the 6-10kft range will gradually clear from the northwest through 06Z with only high clouds thereafter. NW winds will be 10-15 kts with gusts 20-25 kts through 06Z and gradually lessen thereafter. A shift to the NE is expected between 12-14Z Wednesday before returning to NW/W after 18-20Z at speeds 4-6 kts. //ATL Confidence...00Z Update... High confidence. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 42 66 40 72 / 0 0 0 0 Atlanta 41 66 43 71 / 0 0 0 0 Blairsville 34 63 35 68 / 0 0 0 0 Cartersville 37 66 37 72 / 0 0 0 0 Columbus 43 69 43 75 / 0 0 0 0 Gainesville 41 65 41 69 / 0 0 0 0 Macon 46 67 41 74 / 10 0 0 0 Rome 37 67 38 73 / 0 0 0 0 Peachtree City 41 66 39 72 / 0 0 0 0 Vidalia 50 68 45 75 / 20 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...07 LONG TERM....96 AVIATION...RW
Hazardous weather outlook, Mar 28, 3:29 PM EDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 329 PM EDT Tue Mar 28 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 329 PM EDT Tue Mar 28 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are forecast across portions of south- central Georgia this afternoon. Periods of gusty winds, heavy rain, and lightning can be expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Potential fire danger concerns across North Georgia on Wednesday and Thursday due to low relative humidity values. Scattered thunderstorms which could be strong to potentually severe will be possible ahead of a frontal system Friday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Mar 28, 4:46 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EDT TUE MAR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 2 SE CADWELL 32.33N 83.02W
03/25/2023 LAURENS GA EMERGENCY MNGR
TREE DOWN AT SNOW HILL CHURCH RD AND GRAHAM
RD NEAR CALDWELL, GA. FUTURE UPDATES TO THIS
REPORT MAY BE REQUIRED DUE TO RADAR
INDICATED CIRCULATION AND LOCAL REPORTS.
&&
SMLocal storm report, Mar 28, 4:48 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 PM EDT TUE MAR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND DMG 1 SE CADWELL 32.33N 83.03W
03/25/2023 LAURENS GA EMERGENCY MNGR
TREE DOWN AT GRAHAM RD NEAR KEEN RD AND GA
HWY 126. FUTURE UPDATES TO THIS REPORT MAY
BE REQUIRED DUE TO RADAR INDICATED
CIRCULATION AND LOCAL REPORTS.
&&
SMLocal storm report, Mar 28, 4:52 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 PM EDT TUE MAR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 3 SW CADWELL 32.31N 83.07W
03/25/2023 LAURENS GA EMERGENCY MNGR
TREE DOWN AT CO RD 117 AND C J BEDINGFIELD
RD.
&&
SMLocal storm report, Mar 28, 4:54 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
454 PM EDT TUE MAR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG CADWELL 32.34N 83.04W
03/25/2023 LAURENS GA EMERGENCY MNGR
PORCH AND PORCH COVING BLOWN OFF MOBILE HOME
NEAR ACADEMY ST AND WALNUT ST. SOME SMALL
TREES AND TREE LIMBS ALSO DOWN IN THIS AREA.
FUTURE UPDATES TO THIS REPORT MAY BE
REQUIRED DUE TO RADAR INDICATED CIRCULATION
AND LOCAL REPORTS.
&&
SMLocal storm report, Mar 28, 6:18 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 PM EDT TUE MAR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG PINE MOUNTAIN-CALLAWAY 32.85N 84.85W
03/27/2023 HARRIS GA EMERGENCY MNGR
TREE DOWN AT HWY 354 AND HWY 27.
&&
SMLocal storm report, Mar 28, 6:23 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
623 PM EDT TUE MAR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 3 SW SHILOH 32.77N 84.74W
03/26/2023 HARRIS GA EMERGENCY MNGR
TREE DOWN AT OAK MOUNTAIN RD NEAR SPORTER
RD.
&&
SMThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 1:50 AM EDT | Dense Fog Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 25 more | 7 hr |
| Mar 28, 4:37 AM EDT | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 33 hr |
| Mar 28, 5:08 AM EDT | River Flood Warning | FFC | Dooly, Macon, Sumter | 21 days |
| Mar 28, 5:17 AM EDT | River Flood Warning | FFC | Bleckley, Pulaski | 6 days |
| Mar 28, 5:25 AM EDT | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 21 days |
| Mar 28, 6:37 AM EDT | River Flood Warning | FFC | Wilkinson | 14 hr |
| Mar 28, 9:46 AM EDT | Special Weather Statement | FFC | Dodge | 29 min |
| Mar 28, 1:06 PM EDT | Special Weather Statement | FFC | Wilkinson | 24 min |
| Mar 28, 3:28 PM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 12 hr |
Nearby
River Flood Warnings in Georgia, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.